Hallucinations


#1

Hi everyone, new to the site, just wondering if anyone has any advice on the likelihood of having to experience hallucinations when taking the treatment.My mum has just been diagnosed and hasnt started the medication yet, but we are both concerned about this side effect, shes 76.

Thanks for any replies. 

 


#2

Both my mother and i have parkinsons , i do not suffer with hallucinations , but my mother does  she takes Sinemet plus  and a Sinemet plus MR at bedtime what we found was that the hallucinations were occuring after my mother had taken her MR tablet she was taking it rather late at night around 10 pm ish normally that would be fine but my mother goes to bed early around 8pm so she was waking up to take her tablet at 10pm then suffering with hallucinations  she said the light switch was moving up and down the wall we switched the tablet to a couple of hours earlier and so far so good   no more hallucinations i dont know what the likelihood is of experiencing them but as i say i do not suffer with them  so i guess everyone reacts differently to different drugs i was taking Sinemet plus but had to change to Madopar as i suffered terrible nausea and vomiting its just a case of finding the correct drug combination for your mother ..

 


#3

 

  Hello Dollylancaster.

                               I was told I had PD  in 99 and I began having visions and night terrors as soon as  I started taking  the drugs, I suffered badly at first but as my body  began to accept the strange new chemicals the dreams and visions faded, I still get the odd one or two but I know what to expect and treat them  with contempt, your mum may not  have the same problems however as everyone is different, if she does have problems inform your PD  Nurse and the doseage will be adjusted, that usually helps.

                                 Best wishes    FED


#4

Hi  Shelly65

Thank you for your help regarding this, its good to know they can offer other drugs should some cause problems.

Best wishes.


#5

Thanks FED..

Its good to know doseage can be adjusted to suit.

Best wishes.


#6

Good morning Dollylancaster

I was just following up the post about  visions  how is your mum coping,sometimes these images are so real and can be upsetting, but I quickly learned to defeat them by treating them with utter contempt also I used a   version of CBT to defeat the bad dreams, for instance most of my dreams involved fighting or arguing with some  nasty people ,it would become violent , then I would assert m superior advantage and say to the assailants sorry but you have lost, I am going to wake up now so you  can get stuffed, and that was it, using CBT while sleeping eventually lessened the power of these horrible episodes.

oI h          I am tying to sign off Dolly but this laptop is continually reefusing to do as I wish so I will say ye for now  I wish you well in your battle against our mutual enemy.

                                        Fed


#7

Just to echo what Fed was saying , i had the odd vivid dream when i first started taking medication , it was mainly the Azilect that caused  them but a simple switching of the timing i take the Azilect from night time to morning cured the vivid dreams hope everything goes ok for your mum

There are plenty of drug options out there it is just finding the right one for your mum

Best wishes


#8

Started taking HALF Sinemet CR 25mg/100 recently and experienced mild hallucinations when waking up, all sorts of things moved some so bizarre that it was obvious to me what the cause was, strange noises can also happen, for example i heard a cat meowing but alas no pussy was there. Told my PD Nurse nurse stopped taking them for a few nights and now trying again, so far no repeat noises nor hallucinations

 

Note to Shelly was your Mums MR or CR , CR being the slow release version which seems to be prescribed to smooth out the on/off periods  during the night and thus get a better sleep. smile


#9

 

Thanks for your replies everyone.My mum begins her medication tommorrow,Sinemet plus and Azilect, gradually increasing the dose of the Sinemet over the weeks. There seems to be so many side effects, wondering how easy it is to change medication over,do you have to do it slowly incase of withdrawel symptoms? confusedbest wishes.